MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MOT DR UNIT HNDCONT POWERMAX ELITE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. MOT DR UNIT HNDCONT POWERMAX ELITE; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200872
Medical Device Problem Codes Mechanical Problem (1384); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up the mdu did not work when plugged in.There was a backup device available.No delay or patient involvement was reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection was performed on the exterior of product and no physical damage was observed.A functional evaluation revealed a blade stall error and overheating of the housing.Further evaluation revealed the drive fork was stiff when rotated.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with a mechanical component failure.Factors that could have contributed to the failure include a blade stall condition that will result in increased current draw from the control unit which will heat the motor and hand piece housing.This can be the result of gearbox corrosion caused by cleaning and sterilization methods and the chemicals involved.No containment or corrective actions are recommended at this time.

Brand Name
MOT DR UNIT HNDCONT POWERMAX ELITE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19354739
Report Number1643264-2024-00342
Device Sequence Number7466120
Product Code HAB
UDI-Device Identifier03596010618894
UDI-Public03596010618894
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown